Washington, 2004

Tornado in Washington, May 27, 2004

May 27, 2004 · NWS PQR · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before the first event at May 27, 2:00 PM PST, 30 minutes earlier.

Area forecast discussion, May 27, 2:00 PM PST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
300 PM PDT THU MAY 27 2004

.SYNOPSIS...COOL AND UNSETTLED WEATHER WILL CONTINUE UNDER THE
INFLUENCE OF AN UPPER LEVEL TROUGH THROUGH FRI. THEN A WARM FRONT
WILL MOVE THROUGH SAT AND SAT NIGHT. THEN TRENDING TO DRIER WEATHER
EARLY NEXT WEEK AS WEAK HIGH PRESSURE BUILDS.
&&

.DISCUSSION
.SHORT TERM...NUMERICAL MODELS SHOW MEAN UPPER TROUGH POSITION OVER
NE PAC FOR THE NEXT SEVERAL DAYS.  CURRENTLY SATELLITE IMAGES SHOW
UPPER TROUGH MOVING THROUGH 130W WITH UPPER FLOW BECOMING MORE
SOUTHERLY WITH TIME.  A WAVE SEEN ENHANCING OFF THE CENTRAL OREGON
COAST THIS MORNING IS NOW MOVING ASHORE. COLD ADVECTION ALOFT AS THIS
TROUGH APPROACHES HAS KICKED OFF A FEW THUNDERSTORMS OVER THE NW PART
OF THE CWA.  UPPER LEVEL DIVERGENCE PER GFS INDICATED SOME UPPER
LEVEL SUPPORT AS WELL.  ADDED ISOLATED THUNDERSTORMS TO NORTHERN
ZONES FOR EARLY PART OF TONIGHT PERIOD. EXPECT PRECIPITATION TO
DECREASE LATER THIS EVENING AS THIS WAVE MOVES THROUGH. SHOWERS
RETURN FRI COLD UPPER TROUGH MOVES OVER THE FORECAST. EXPECT THE AIR
MASS TO BE UNSTABLE ENOUGH FOR SOME THUNDERSTORMS HAS THE MODELS HAVE
BEEN INDICATING FOR THE PAST FEW DAYS. HOWEVER 12Z GFS IS A BIT
FASTER WITH THE BEST INSTABILITY MOVING EAST OF THE AREA DURING PEAK
HEATING.
SHOWER ACTIVITY DECREASES FRI NIGHT AS TROUGH SHIFTS EAST OF AREA.
HOWEVER WARM FRONT SEEN ON SATELLITE NEAR 50N/155W IS CURRENTLY TIMED
TO ARRIVE ON SAT...CLIPPING THE NORTHERN PORTIONS OF THE CWA.
TRAILING FRONT THEN LINGERS OVER SW WASHINGTON THEN LIFTS NORTH WITH
THE JET STREAM LATER SUN.

.LONG TERM...UPPER LOW CONTINUES OVER SE ALASKA WITH WEAK SW FLOW
OVER PAC NW.  MODELS HAVE WEAK RIDGING OVER THE AREA AND FAIRLY HIGH
HEIGHTS. WEAK IMPULSES ROTATING AROUND THE LOW MAY APPROACH THE
FORECAST AREA THROUGH MID WEEK. BUT FOR NOW IT APPEARS THAT THE TRACK
WILL KEEP IT TO THE NORTH.
&&

.PRELIMINARY POINT POPS
AST 974666 PDX 9855544 SLE 985533 EUG 985331
&&

.PQR WATCHES/WARNINGS/ADVISORIES...
.OR/WA...NONE.

&&
Hazardous weather outlook, May 27, 4:38 AM PST, 9 hours 52 minutes before
ORZ001>013-WAZ019>023-039-040-281230-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OREGON
538 AM PDT THU MAY 27 2004

ORZ001>013-WAZ019>023-039-040-281230-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
CENTRAL COAST RANGE OF WESTERN OREGON-CENTRAL OREGON COAST-
CENTRAL WILLAMETTE VALLEY-COAST RANGE OF NORTHWEST OREGON-
GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA-LOWER COLUMBIA-
LOWER COLUMBIA AND I - 5 CORRIDOR IN COWLITZ COUNTY-
NORTH OREGON COAST-NORTHERN OREGON CASCADE FOOTHILLS-
NORTHERN OREGON CASCADES-SOUTH WILLAMETTE VALLEY-
SOUTH WASHINGTON CASCADE FOOTHILLS-SOUTH WASHINGTON CASCADES-
SOUTH WASHINGTON COAST-WESTERN COLUMBIA RIVER GORGE-WILLAPA HILLS-
538 AM PDT THU MAY 27 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST WASHINGTON AND
NORTHWEST OREGON.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY.

The radar

The Portland,OR radar (KRTX), 29 km away, was scanning. The volume nearest the first event began at 22:32 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Clark

When
May 27, 2:30 PM PST
Where
Clark County, La Center
Rating
F0
Path length
0.5 mi
Path width
0.2 yd
Reported by
GENERAL PUBLIC
Coordinates
45.867, -122.667

A tornado reportedly touched down 2 miles northeast of La Center and uprooted a 1 1/2 foot diameter tree and tore off part of a barn roof.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2004Every state in 2004This day in weather historyThe tornado archive for Washington, 2004Warnings in Washington, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398527.